Posted by Lorraine on July 20, 2001, at 17:38:36
In reply to Re: hand holding » Lorraine, posted by Elizabeth on July 20, 2001, at 15:36:26
> > > The weight gain is due to appetite stimulation. Nardil is activating, especially for people who are very tired and slowed-down when depressed. It generally reduces your need for sleep, but some people who take it do get really tired in the afternoon, for some reason.
Do you know if it is specifically carb craving? I had that on Effexor, but I wasn't doing low carb at the time.
> > Well, I wasn't wild about my pulse rate fluctuations on it either. One day (early on), my pulse ranged from 120 to 58 during the day.
> Your pulse always fluctuates widely over the span of a day. Did you check your blood pressure at all?
I checked my blood pressure a couple of times, but not when things were racing. I'm pretty aware of a revved up heart though. I think I would be aware of that much variation on a daily basis.
> > And, I didn't like the amount of exertion I felt on running up the stairs.
> Propranolol did that to me a little bit, too; I got winded more easily when I was on it (I only use it occasionally, when I need my hands to be very steady, although I used it more often on Nardil because Nardil made my essential tremor worse). I also remember that I would get dizzy when I was working out.
On an as needed basis, it would be great. The problem is my physical anxiety is constant.
> Do you think you metabolise some drugs poorly, or is your drug sensitivity more of an anxiety thing?
Well, this is a very good question. I find I can't really tolerate more than a glass of wine occassionally anymore. I generally am at the low doses of drugs. I really don't know. The Wellbutrin and Moclobemide had me crawling out of my skin (which sounds like anxiety). But then other drugs immediately make me feel druggy or sedated (like Depokote). I might try to track it through my drug usage and side effects and liver metabolism mechanism.
> > I can go up on the Valium to 2 mg if I need to.
> That's something. Although I've taken as much as 40 mg of Valium and it didn't do *anything*. (I take 2 mg of *Xanax*. < g >)
I really can't imagine.
> > > I have felt the hyperventilating decrease pretty significantly on it--but we'll see. Initial reactions don't alway pan out for me.
> > > That's not so surprising. Sometimes you might have a nonspecific ("placebo") response, or you might become tolerant.
Well, I try to figure out if I'm just being hopeful and you know I do get pretty hopeful generally, and, then, of course, the disappointment is just enormous. But a lot of drugs that I take have immediate bad effects--so then I wonder, where's my placebo effect here?
> > > I wouldn't use the word "addiction" to describe what you're talking about. But yes, I think that withdrawal symptoms can have something to do with how effective the dose you're taking is; for example, a large person may need a higher dose than a smaller person (or an extensive metaboliser may need more than a poor metaboliser), but they both may experience similar withdrawal symptoms upon discontinuing the drug.
> > > I suggested Klonopin to my pdoc. His thought was that it was sedating and that Valium has a very long half life.
> That's sort of misleading, IMO. Valium is very rapidly taken up into the CNS, but it's then redistributed throughout the body. It does have a long-lived metabolite (nordazepam), but the anxiolytic effects can only be expected to last a few hours. It shouldn't be used once a day (unless you're just using it for sleep, of course).
Well, it's "physical" effect--eg muscle relaxant etc last longer? Remember my anxiety is pretty physical in nature. I really just feel like my autonomic system is haywire.
> > > "senior moments?"
> > If you don't know what they are, then you are young and lucky.
Wait, you did get it? Senior as in senior discounts at the movie theater?
Sounds like our metabolism and nature of illness may be very different given our reactions to drugs. Well, the race is on to find stabilization (although I feel hopelessly behind). I hope your Desipramine does the trick for you and your quest comes to a successful end.